Virginia, 2013

Flash Flooding in Virginia, July 22, 2013

July 22, 2013 · NWS RNK · 2 events in 1 county or zone

Heavy rainfall estimated at 2 to 3 inches in less than two hours on radar fell over parts of north central Botetourt County in the vicinity of Eagle Rock in the late afternoon as thunderstorms rolled across the area. Several reports of flash flooding were received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

Heavy rainfall estimated at 2 to 3 inches in less than two hours on radar fell over parts of north central Botetourt County in the vicinity of Eagle Rock in the late afternoon as thunderstorms rolled across the area. Several reports of flash flooding were received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 22, 3:09 PM EST, 51 minutes earlier.

Area forecast discussion, Jul 22, 3:09 PM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
409 PM EDT MON JUL 22 2013

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL PASS ACROSS THE REGION TONIGHT...
BRINGING AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY TO THE
WESTERN RIDGES THROUGH EARLY MORNING TUESDAY. WEST WINDS BEHIND
THIS TROUGH WILL BRING DRIER CONDITIONS AND ONLY SPOTTY RAINFALL
FOR TUESDAY AFTERNOON. SPOTTY AFTERNOON SHOWERS AND THUNDERSTORMS
WILL CONTINUE EACH AFTERNOON THROUGH THE WORKWEEK.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 345 PM EDT MONDAY...

RADAR INDICATES THAT SHOWERS AND A FEW THUNDERSTORMS HAVE
DEVELOPED ACROSS THE MOUNTAINS THIS AFTERNOON ONCE EARLY MORNING
CLOUD COVER SCATTERED WITH DAYTIME HEATING. RAINFALL COVERAGE HAS
BEEN MUCH MORE SPOTTY COMPARED TO SUNDAY...HOWEVER TODAYS ACTIVITY
DOES NOT APPEAR TO BE MOVING AS FAST. IN ADDITION...SHORT RANGE
MODELS INDICATE THAT THE SOUTHERN EDGE OF A BAND OF SHOWERS AND
STORMS PASSING ACROSS KENTUCKY WILL ENTER OUR MOUNTAIN
EMPIRE/WEST VIRGINIA COUNTIES DURING EARLY EVENING. ALTHOUGH THIS
BAND IS BROKEN...STILL MAY SEE SOME WATER ISSUES WHERE THE
RAINFALL REMAINS PROLONGED...ESPECIALLY OVER AREAS WHERE THE SOIL
IS ALREADY SATURATED. GIVEN THESE CONDITIONS...WILL CONTINUE WITH
A FLASH FLOOD WATCH FROM THE BLUE RIDGE WESTWARD UNTIL MIDNIGHT.

OVERNIGHT...THE UPPER TROUGH THAT IS TRIGGERING THE APPROACHING BAND
OF CONVECTION WILL PASS EAST OF THE AREA...SHIFTING OUR WINDS
MORE FROM THE WEST NORTHWEST. KEPT RAIN CHANCES HIGHER ALONG OUR
WESTERN RIDGES FOR LONGER INTO THE NIGHT AS A RESULT...BUT AS THIS
WIND SHIFT COMMENCES...EXPECT RAINFALL TO DIMINISH QUICKLY FURTHER
TO THE EAST THANKS TO THE DRYING DOWNSLOPE WIND FLOW. THE ONLY
OTHER CONCERN OVERNIGHT WITH BE AREAS OF DENSE FOG...MAINLY IN THE
RIVER VALLEYS AS WELL AS OVER AREAS WHICH RECEIVED HEAVY RAIN THIS
EVENING OR HAVE VERY MOIST SOILS. DEWPOINTS WILL FALL OFF BUT NOT
THAT MUCH...SO EXPECT OVERNIGHT LOWS IN THE MID 60S TO LOWER 70S
RANGE.

WITH A CONTINUED WEST TO NORTHWESTERLY WIND FLOW ON TUESDAY...
ATMOSPHERIC MOISTURE WILL BE SIGNIFICANTLY LOWER AND SHOWER AND
THUNDERSTORM ACTIVITY WILL BE MUCH MORE SPOTTY IN NATURE. BELIEVE
MOST OF THE ACTIVITY WILL BE CONFINED MAINLY TO THE RIDGES...
ALTHOUGH A FEW SHOWERS AND STORMS MAY CREEP INTO THE PIEDMONTS
DURING EARLY EVENING. REGARDLESS...CONVECTION WILL DIMINISH
QUICKLY TOWARD SUNSET. WITH DRIER AIR IN PLACE...EXPECT A LARGER
TEMPERATURE GRADIENT ACROSS THE AREA FOR AFTERNOON HIGHS...RANGING
FROM THE UPPER 70S/LOW 80S ACROSS THE MOUNTAINS...TO THE LOW 90S
ACROSS PORTIONS OF SOUTHSIDE VIRGINIA.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
AS OF 345 PM EDT MONDAY...

SHORT WAVE CROSSING INTO THE NORTHEAST UNITED STATES WILL BRING A
COLD FRONT INTO THE AREA BY WEDNESDAY MORNING. WINDS BECOME
NORTHWEST BEHIND THE FRONT AND HIGH PRESSURE BUILDS IN WEDNESDAY
NIGHT. COULD STILL HAVE SOME UPSLOPE SHOWERS IN THE WEST BEHIND THE
FRONT ON TUESDAY NIGHT AND WEDNESDAY MORNING.

MODELS ARE BRINGING DEEPER MOISTURE BACK INTO THE FORECAST AREA
WITH SOME SOUTHERLY 850 WINDS ON THURSDAY. HAVE HIGHEST PROBABILITY
OF PRECIPITATION IN THE SOUTHERN PART OF THE FORECAST AREA.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 1145 AM EDT MONDAY...

WARM AIR ADVECTION AND ISENTROPIC LIFT AROUND THE LOW OVER THE
CAROLINAS WILL BE LIFTING NORTHEAST OUT OF THE REGION ON FRIDAY. WPC
GUIDANCE KEEPS THIS LOW ON A FURTHER SOUTH TRACK THAN THE ECMWF
WHICH WOULD ALSO KEEP A MAJORITY OF THE PRECIPITATION OVER THE
CAROLINAS.

WPC ALSO DEPICTING ANOTHER LOW THAT DEVELOPS IN THE MISSISSIPPI
VALLEY ON SATURDAY SOUTH OF THE FORECAST AREA FOR SATURDAY NIGHT AND
SUNDAY. ECMWF SUGGEST POTENTIAL FOR WIDESPREAD RAIN ON SUNDAY WITH
THIS LOW BUT WILL HAVE CHANCE PROBABILITY IN FOR NOW.

THE LOW MOVES NORTHEAST BY MONDAY MORNING WITH DEEP NORTHWEST FLOW
ON SUNDAY NIGHT THROUGH MONDAY NIGHT BRINGING DRIER AND COOLER AIR
TO THE MID ATLANTIC STATES. MODELS HAVE 850 BY TEMPERATURES
POTENTIALLY DOWN TO +10 BY TUESDAY MORNING. WHILE THE MAXIMUM
TEMPERATURES MAY NOT BE SIGNIFICANTLY COOLER BEHIND EACH LOW...THE
DROP IN SURFACE DEW POINTS WILL BE MORE NOTICABLE.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
AS OF 200 PM EDT MONDAY...

RADAR INDICATES SHOWERS DEVELOPING ACROSS THE MOUNTAINS THIS
AFTERNOON...AGAIN PRODUCING HEAVY RAIN WHERE THEY OCCUR WITH
VISIBILITIES FALLING TO LESS THAN 1SM. THESE APPEAR TO BE MOVING
TO THE NORTHEAST AT 20KT TO 25KT...SO ANY IFR CONDITIONS CAUSED BY
HEAVY RAIN SHOULD BE SHORT LIVED. EXPECT A FEW OF THESE SHOWERS TO
DEVELOP INTO THUNDERSTORMS BY 3PM EDT...BUT DO NOT EXPECT COVERAGE
TO BE AS WIDESPREAD TODAY AS THAT ON SUNDAY. BETTER CHANCES FOR
SEVERE STORMS WITH LOCALLY STRONG WINDS WILL BE EAST OF THE BLUE
RIDGE...WHERE CLOUD COVER IS FINALLY BREAKING AND SURFACE HEATING
SHOULD TAKE OFF.

ALSO KEEPING AN EYE ON A BAND OF SHOWERS APPROACHING ACROSS
KENTUCKY THIS AFTERNOON ASSOCIATED WITH AN APPROACHING UPPER
DISTURBANCE. THIS BAND IS PROGGED TO ARRIVE AT BLF AND LWB DURING
EARLY EVENING...SO MAY SEE PROLONGED PERIODS OF HEAVY RAIN/REDUCED
VISIBILITIES AS THIS BAND PASSES. AS THE BAND PROCEEDS EAST...
RAINFALL COVERAGE WILL BEGIN TO BREAK UP AS THE SUN SETS AND
HEATING ENDS.

OVERNIGHT...WINDS WILL SHIFT MORE WESTERLY AS THE UPPER TROUGH
PASSES ACROSS THE AREA...SO MAY SEE SHOWERS/ISOLATED THUNDER
LINGER INTO THE EARLY MORNING HOURS OF TUESDAY ALONG THE WESTERN
RIDGES. OUTSIDE OF THAT...THE OTHER MAIN CONCERN WILL BE FOG
DEVELOPMENT...WITH LWB AND BCB EXPECTED TO HAVE DENSE FOG IN THE
AREA...AS WELL AS ANY OTHER AREAS WHICH EXPERIENCED HEAVY RAIN
EARLIER IN THE EVENING.

DRIER CONDITIONS WILL PREVAIL ON TUESDAY WITH THE UPPER TROUGH TO
THE EAST AND THE AREA UNDER A MORE WESTERLY WIND FLOW. MAY SEE A
FEW SHOWERS AND STORMS DEVELOP WITH AFTERNOON HEATING...BUT
OTHERWISE EXPECT VFR CONDITIONS ONCE MORNING FOG DISSIPATES.

&&

.HYDROLOGY...
AS OF 400 PM EDT MONDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH LATE THIS
EVENING...MAINLY ACROSS THE MOUNTAINS. SOME OF THESE STORMS WILL
RESULT IN VERY HEAVY RAINFALL WITH RATES OF 1-3 INCHES PER HOUR IN
SPOTS. ALTHOUGH THE RAINFALL WILL NOT BE WIDESPREAD...LOCATIONS
THAT SEE REPEATED STORMS COULD EXPERIENCE LOCALIZED FLASH FLOODING
WITH VERY RAPID RISES ON SURROUNDING CREEKS AND STREAMS. THIS WILL
BE ESPECIALLY TRUE IN LOCATIONS THAT SAW HEAVY RAIN ON
SUNDAY...ESPECIALLY ALONG THE BLUE RIDGE AND ACROSS PARTS OF THE
PIEDMONT. HEAVY RAIN COULD DEVELOP ACROSS PARTS OF SOUTHEAST WEST
VIRGINIA AS WELL AS THE VIRGINIA HIGHLANDS BY THIS EVENING AS A
POSSIBLE LINE OF STORMS AFFECTS THE REGION.

AS A RESULT OF THE POTENTIAL FOR LOCALLY HEAVY RAIN...A FLASH
FLOOD WATCH IS IN EFFECT FOR THE BLUE RIDGE WESTWARD THROUGH
MIDNIGHT TUESDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ007-
     009>020-022>024-032>035.
NC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ001>003-
     018-019.
WV...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR WVZ042>045.

&&

SYNOPSIS...JH/NF
NEAR TERM...JH/NF
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...JH/NF/WP
HYDROLOGY...
Hazardous weather outlook, Jul 22, 2:26 PM EST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
326 PM EDT MON JUL 22 2013

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045-231930-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
MERCER-SUMMERS-MONROE-GREENBRIER-
326 PM EDT MON JUL 22 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH LATE
THIS EVENING. SOME OF THE STRONGER AND SLOWER MOVING THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...RESULTING IN
LOCALIZED FLASH FLOODING. THE THREAT IS EVEN HIGHER FOR LOCATIONS
WHERE THE SOIL IS ALREADY SATURATED. IN ADDITION TO HEAVY RAIN...A
FEW THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-020-VAZ043>047-058-059-231930-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
326 PM EDT MON JUL 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SPOTTY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS
AFTERNOON AND LINGER THROUGH SUNSET. ISOLATED STRONG TO SEVERE
STORMS WILL BE POSSIBLE ALONG WITH HEAVY RAINFALL THAT COULD
RESULT IN LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 22, 2:11 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
311 PM EDT MON JUL 22 2013

NCZ003-020-221945-
SURRY NC-YADKIN NC-
311 PM EDT MON JUL 22 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  CENTRAL YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 345 PM EDT

* AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING SHOWERS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM
  DOBSON TO SWANCREEK... MOVING TO THE EAST AT 20 MPH.

* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
  ONE INCH OF RAIN MAY FALL IN 30 MINUTES.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT AIRY...
  YADKINVILLE...
  DOBSON...
  BOTTOM...
  AND BOONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3610 8088 3613 8088 3649 8079 3653 8056
      3610 8059
TIME...MOT...LOC 1909Z 264DEG 18KT 3643 8075 3618 8082
Special weather statement, Jul 22, 3:29 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
429 PM EDT MON JUL 22 2013

VAZ022>024-034-222115-
BEDFORD VA-ROANOKE VA-ROCKBRIDGE VA-BOTETOURT VA-
429 PM EDT MON JUL 22 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
  NORTHEASTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
  SOUTHWESTERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
  EASTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 515 PM EDT

* AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING AN AREA OF HEAVY SHOWERS FROM ROANOKE TO BLUE
  RIDGE...MOVING TO THE NORTHEAST AT 20 MPH.

* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
  SOME CLOUD TO GROUND LIGHTNING MAY OCCUR AS WELL.

* LOCATIONS IMPACTED INCLUDE...
  ROANOKE...
  STEWARTSVILLE...
  MONTVALE...
  BUCHANAN...
  AND TROUTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY.
DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. TURN
AROUND DONT DROWN.

&&

LAT...LON 3752 7938 3721 7986 3721 7989 3731 8002
      3772 7961
TIME...MOT...LOC 2022Z 227DEG 16KT 3738 7984

WP
Special weather statement, Jul 22, 3:57 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
457 PM EDT MON JUL 22 2013

NCZ019-020-222145-
YADKIN NC-WILKES NC-
457 PM EDT MON JUL 22 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  WESTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...
  SOUTHEASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 545 PM EDT

* AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR BUCK SHOALS...MOVING TO THE EAST AT 15
  MPH.

* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  YADKINVILLE...
  BOONVILLE...
  LONE HICKORY...
  SHACKTOWN...
  AND COURTNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3606 8099 3614 8102 3627 8072 3627 8068
      3625 8067 3625 8065 3605 8056 3605 8071
TIME...MOT...LOC 2052Z 250DEG 12KT 3609 8090

WP

The radar

The Roanoke radar (KFCX), 81 km away, was scanning. The volume nearest the first event began at 21:01 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Botetourt

When
July 22, 4:00 PM EST to 5:00 PM EST
Where
Botetourt County, 1.46 mi E of Eagle Rock to 1.25 mi WNW of Salt Petre Cave
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.633, -79.774

Allen Creek flooded a portion of Salt Petre Cave Road near the intersection of Shiloh Church Road. It was estimated that two feet of water was flowing across making the road impassable.

Flash Flood, Botetourt

When
July 22, 4:00 PM EST to 5:00 PM EST
Where
Botetourt County, 2.43 mi SW of Eagle Rock to 2.58 mi SW of Eagle Rock
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.608, -79.835

Water was overflowing a culvert and spilling onto southbound Highway 220 near Old Fincastle Road.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2013Every state in 2013This day in weather historyWarnings in Virginia, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466707, 466708.